Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 166, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 22, 2018, 3:43 PM CDT for 6 counties in Florida. It was in force for 47 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2018, 3:43 PM CDT (20:43 UTC)
- Expired
- Jul 22, 2018, 4:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Bay County, FL, Calhoun County, FL, Gulf County, FL, Jackson County, FL, Walton County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 17 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 4:00 PM CDT | TSTM WND DMG | 1 Ne Saunders, FL | DOWN TREES ON POWER LINES REPORTED AT 1625 SANDSTONE ROAD, FOUNTAIN, BAY COUNTY, FL. |
| Jul 22, 4:12 PM CDT | TSTM WND DMG | 1 W Lynn Haven, FL | DOWN TREES ON POWER LINES REPORTED AT 1702 MISSOURI AVENUE, LYNN HAVEN, FL. |
| Jul 22, 4:18 PM CDT | TSTM WND DMG | 2 N Magnolia Beach, FL | FALLEN TREE REPORTED AT 2401 ASHLAND WAY, PANAMA CITY, FL. |
| Jul 22, 4:24 PM CDT | TSTM WND DMG | Holmes Valley, FL | POWER LINE DOWN REPORTED AT 3665 TUCKER LANE WASHINGTON COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 22, 10:15 AM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3735 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 7.6
The text
As transmitted.
131
WUUS52 KTAE 222043
SVRTAE
FLC005-013-045-063-131-133-222130-
/O.NEW.KTAE.SV.W.0166.180722T2043Z-180722T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
343 PM CDT SUN JUL 22 2018
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Southwestern Jackson County in the Panhandle of Florida...
Northwestern Gulf County in the Panhandle of Florida...
Bay County in the Panhandle of Florida...
Calhoun County in the Panhandle of Florida...
Southern Walton County in the Panhandle of Florida...
Washington County in the Panhandle of Florida...
* Until 430 PM CDT.
* At 342 PM CDT, severe thunderstorms were located along a line
extending from 7 miles south of Chipley to 13 miles southeast of
Vernon to 14 miles north of Panama City Beach to 6 miles north of
Santa Rosa Beach, moving southeast at 55 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Callaway, Vernon, Santa
Rosa Beach, Blountstown, Springfield, Hiland Park, Stonemill Creek,
Tyndall Air Force Base, Eglin Air Force Base, Bradford, Parker,
Wewahitchka, Freeport, Wausau, Ebro, Honeyville and Clarksville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3051 8635 3051 8598 3057 8575 3074 8566
3069 8545 3044 8507 3006 8514 3001 8565
3022 8605 3029 8634 3042 8631 3039 8626
3042 8627 3039 8611 3043 8615 3047 8614
3046 8619 3050 8620 3047 8635
TIME...MOT...LOC 2042Z 298DEG 49KT 3068 8557 3045 8560 3042 8592 3046
8621
HAIL...1.00IN
WIND...70MPH
$$
15-HARRIGAN1 follow-up statement
238
WWUS52 KTAE 222108
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
408 PM CDT SUN JUL 22 2018
FLC063-131-222117-
/O.CAN.KTAE.SV.W.0166.000000T0000Z-180722T2130Z/
Jackson FL-Walton FL-
408 PM CDT SUN JUL 22 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN JACKSON AND
SOUTHERN WALTON COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
Big Bend of and the Panhandle of Florida.
LAT...LON 3028 8602 3027 8600 3043 8598 3047 8555
3057 8541 3056 8530 3044 8507 3021 8511
3017 8514 3012 8514 3012 8513 3009 8515
3008 8514 3006 8514 3001 8565 3021 8603
TIME...MOT...LOC 2107Z 298DEG 49KT 3054 8527 3031 8530 3028 8562 3032
8591
$$
FLC005-013-045-133-222130-
/O.CON.KTAE.SV.W.0166.000000T0000Z-180722T2130Z/
Gulf FL-Bay FL-Calhoun FL-Washington FL-
408 PM CDT SUN JUL 22 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHWESTERN GULF...BAY...CALHOUN AND SOUTHERN WASHINGTON
COUNTIES IN THE PANHANDLE OF FLORIDA...
At 407 PM CDT, severe thunderstorms were located along a line
extending from 14 miles northwest of Blountstown to 13 miles
northwest of Stonemill Creek to near Lynn Haven to 8 miles northwest
of Panama City Beach, moving southeast at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Callaway, Blountstown,
Springfield, Hiland Park, Stonemill Creek, Tyndall Air Force Base,
Parker, Wewahitchka, Ebro, Honeyville, Moose Pond, Clarksville, Abe
Springs, Allanton, Chipola Cutoff, Dirego Park and College Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3028 8602 3027 8600 3043 8598 3047 8555
3057 8541 3056 8530 3044 8507 3021 8511
3017 8514 3012 8514 3012 8513 3009 8515
3008 8514 3006 8514 3001 8565 3021 8603
TIME...MOT...LOC 2107Z 298DEG 49KT 3054 8527 3031 8530 3028 8562 3032
8591
HAIL...1.00IN
WIND...60MPH
$$
15-HARRIGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:38 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 22, 2:38 PM CDT, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
338 PM EDT Sun Jul 22 2018
.NEAR TERM [Through Tonight]...
Unusually amplified pattern for late July continues to support
rounds of severe weather across the forecast area. Convection
continues to develop along and just west of the Suwannee River,
generally becoming severe after moving across the river. To the
west, severe convection has formed along the nose of a 500mb speed
max, where deep layer shear is maximized. Developing in a strongly
unstable atmosphere (SBCAPE of 4500j/kg from 18Z KTAE sounding) with
unidirectional shear, these cells are showing splitting
characteristics with strong left and right moving members. This
cluster is expected to continue developing southeastward with time
this afternoon, bringing the threat for damaging winds, large hail,
and isolated tornadoes through SE Alabama and into the Florida
Panhandle and Big Bend.
This activity will continue offshore and into the southeastern Big
Bend this evening before exiting the region overnight.
.SHORT TERM [Monday Through Tuesday Night]...
The incredibly anomalous (-4 standard deviation) upper-low will
slide over the Tri-State region on Monday. As it does so, the best
large-scale forcing and deep layer shear will be southwest and
east of us. Expect scattered seabreeze development to remain in
north Florida, though boundaries from storms developing east of
us, and boundaries put off from seabreeze storms could result in
a scattering of storms region-wide tomorrow. On Tuesday, the
frontal boundary associated with the filling upper-low may drift
back inland and westward as it begins to weaken. This, combined
with the seabreeze will be the focus for scattered storms. Again,
severe weather is not expected.
.LONG TERM [Wednesday Through Sunday]...
Starting Wednesday, we'll transition back to a more typical
summertime patter across the region, with the seabreeze being the
main forcing mechanism for afternoon storms. Highs and lows will
run about normal for this time of year.
&&
.AVIATION [Through 18Z Monday]...
Thunderstorms with strong winds and hail have the potential to
impact area terminals this afternoon, especially KDHN, KECP,and
KTLH. Activity should diminish from west to east after dark, with
VFR conditions expected to prevail overnight.
&&
.MARINE...
Advisory conditions will continue into tonight before subsiding to
Cautionary conditions on Monday, and below headline levels by
Monday night. A return to typically low winds and seas is expected
by Tuesday.
&&
.FIRE WEATHER...
Hazardous fire weather conditions are not expected over the next
several days.
&&
.HYDROLOGY...
As storms become more scattered in nature beginning tomorrow, the
threat for flooding will decrease significantly.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the office or
tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 73 90 72 89 72 / 50 50 20 60 30
Panama City 78 89 76 87 77 / 50 40 20 50 30
Dothan 72 88 72 87 73 / 30 40 20 60 30
Albany 72 88 72 88 74 / 30 40 20 70 30
Valdosta 71 89 72 88 72 / 40 50 20 70 30
Cross City 74 90 73 87 73 / 70 50 30 60 50
Apalachicola 78 88 76 87 77 / 60 30 20 50 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Monday morning for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
Heat Advisory until 6 PM EDT /5 PM CDT/ this evening for Calhoun-
Central Walton-Coastal Bay-Coastal Franklin-Coastal Gulf-
Coastal Jefferson-Coastal Taylor-Coastal Wakulla-Gadsden-
Holmes-Inland Bay-Inland Franklin-Inland Gulf-Inland
Jefferson-Inland Taylor-Inland Wakulla-Jackson-Leon-Liberty-
North Walton-South Walton-Washington.
GA...None.
AL...None.
GM...Small Craft Advisory until 4 AM EDT Monday for Apalachee Bay or
Coastal Waters From Keaton Beach to Ochlockonee River FL
out to 20 Nm-Coastal Waters From Ochlockonee River to
Apalachicola Fl out to 20 Nm-Coastal waters from Suwannee
River to Keaton Beach FL out 20 NM-Coastal waters from
Mexico Beach to Apalachicola FL out 20 NM-Coastal waters
from Mexico Beach to Okaloosa Walton County Line FL out 20
NM-Waters from Suwannee River to Apalachicola FL from 20 to
60 NM-Waters from Apalachicola to Mexico Beach FL from 20
to 60 NM-Waters from Mexico Beach to Okaloosa Walton County
Line FL from 20 to 60 NM.
&&
NEAR TERM...Camp
SHORT TERM...Harrigan
LONG TERM...Harrigan
AVIATION...Camp
MARINE...Harrigan
FIRE WEATHER...Harrigan
HYDROLOGY...HarriganIn the hours before
Local storm report, Jul 22, 2:26 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
326 PM EDT SUN JUL 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM HAIL 1 WNW OZARK 31.46N 85.67W
07/22/2018 E1.00 INCH DALE AL PUBLIC
REPORT OF QUARTER SIZED HAIL IN OZARK.
&&
RHLocal storm report, Jul 22, 2:39 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
339 PM EDT SUN JUL 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM TSTM WND DMG 1 SSW MAYO 30.04N 83.18W
07/22/2018 LAFAYETTE FL 911 CALL CENTER
REPORTS OF NUMEROUS TREES AND POWER LINES
DOWN ACROSS LAFAYETTE COUNTY.
&&
RHLocal storm report, Jul 22, 2:51 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
351 PM EDT SUN JUL 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM TSTM WND DMG OZARK 31.45N 85.65W
07/22/2018 DALE AL 911 CALL CENTER
REPORTS OF NUMEROUS TREES DOWN ACROSS DALE
COUNTY ALONG WITH REPORTS OF QUARTER SIZED
HAIL.
&&
RHLocal storm report, Jul 22, 3:01 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
401 PM EDT SUN JUL 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG 4 S GANER 31.03N 86.12W
07/22/2018 GENEVA AL 911 CALL CENTER
TREE REPORTED DOWN ACROSS HIGHWAY 153.
&&
RHThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 9:49 PM CDT | Severe Thunderstorm Warning | TAE | Gadsden, Jefferson, Leon | 71 min |
| Jul 21, 10:31 PM CDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon | 38 min |
| Jul 22, 2:15 AM CDT | Special Weather Statement | TAE | Jackson | 30 min |
| Jul 22, 2:39 AM CDT | Special Weather Statement | TAE | Jackson | 51 min |
| Jul 22, 2:58 AM CDT | Heat Advisory | TAE | Bay, Calhoun, Franklin, Gadsden, Gulf, Holmes and 7 more | 14 hr |
| Jul 22, 3:05 AM CDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 44 hr |
| Jul 22, 1:54 PM CDT | Severe Thunderstorm Warning | TAE | Lafayette | 51 min |
| Jul 22, 1:57 PM CDT | Severe Thunderstorm Warning | TAE | Holmes, Walton | 48 min |
| Jul 22, 2:19 PM CDT | Severe Thunderstorm Warning | TAE | Taylor | 41 min |
| Jul 22, 2:34 PM CDT | Severe Thunderstorm Warning | TAE | Holmes, Jackson | 41 min |
| Jul 22, 2:36 PM CDT | Severe Thunderstorm Warning | TAE | Holmes, Walton, Washington | 39 min |
| Jul 22, 2:42 PM CDT | Severe Thunderstorm Warning | TAE | Lafayette | 48 min |
| Jul 22, 2:56 PM CDT | Severe Thunderstorm Warning | TAE | Taylor | 49 min |
| Jul 22, 3:00 PM CDT | Severe Thunderstorm Warning | TAE | Calhoun, Gadsden, Leon, Liberty, Wakulla | 29 min |
| Jul 22, 3:05 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Holmes, Walton, Washington | 40 min |
| Jul 22, 3:17 PM CDT | Severe Thunderstorm Warning | TAE | Dixie | 43 min |
| Jul 22, 3:24 PM CDT | Special Marine Warning | TAE | 96 min | |
| Jul 22, 3:27 PM CDT | Severe Thunderstorm Warning | TAE | Calhoun, Jackson, Washington | 48 min |
| Jul 22, 3:30 PM CDT | Severe Thunderstorm Warning | TAE | Dixie, Lafayette | 60 min |
| Jul 22, 3:49 PM CDT | Severe Thunderstorm Warning | TAE | Taylor | 41 min |
| Jul 22, 3:56 PM CDT | Areal Flood Advisory | TAE | Dixie, Lafayette | 3 hr |
| Jul 22, 4:03 PM CDT | Severe Thunderstorm Warning | TAE | Calhoun, Gadsden, Jackson, Liberty | 42 min |
| Jul 22, 4:25 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Franklin, Gulf, Liberty | 33 min |
| Jul 22, 4:26 PM CDT | Severe Thunderstorm Warning | TAE | Dixie, Lafayette, Taylor | 64 min |
| Jul 22, 4:32 PM CDT | Special Marine Warning | TAE | 30 min | |
| Jul 22, 4:36 PM CDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon | 39 min |
| Jul 22, 4:38 PM CDT | Severe Thunderstorm Warning | TAE | Calhoun, Gadsden, Leon, Liberty, Wakulla | 19 min |
| Jul 22, 5:00 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon | 45 min |
| Jul 22, 5:13 PM CDT | Flash Flood Warning | TAE | Lafayette, Taylor | 6 hr |
| Jul 22, 5:14 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison, Taylor | 46 min |
| Jul 22, 5:26 PM CDT | Severe Thunderstorm Warning | TAE | Lafayette, Taylor | 64 min |
| Jul 22, 5:40 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 50 min |
| Jul 22, 5:53 PM CDT | Severe Thunderstorm Warning | TAE | Lafayette, Madison, Taylor | 52 min |
| Jul 22, 6:29 PM CDT | Severe Thunderstorm Warning | TAE | Dixie, Lafayette | 61 min |
| Jul 22, 6:50 PM CDT | Severe Thunderstorm Warning | TAE | Dixie | 40 min |
| Jul 22, 6:51 PM CDT | Special Marine Warning | TAE | 54 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.